Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 201, NWS Memphis, TN

August 10, 2000Hardeman County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2000, 3:58 PM CDT for Hardeman County, McNairy County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 10, 2000, 3:58 PM CDT (20:58 UTC)
Expired
Aug 10, 2000, 4:45 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hardeman County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS54 KMEG 102058
SVRMEM
TNC069-109-102145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 445 PM CDT

* AT 354 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  HORNSBY...MOVING SOUTHEAST AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 445 PM CDT INCLUDE...
  POCAHONTAS...
  EASTVIEW...GUYS...

.DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS
STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3536 8875 3528 8895 3491 8878 3501 8851

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 10, 2:29 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT THU AUG 10 2000

COLD FRONT SLOWLY PUSHING SWD ACROSS FA. SCT TSRAS DEVELOPING IN
VERY HOT AIRMASS AHEAD OF IT. HOTTEST DAY OF SUMMER SO FAR
IN MEM WITH TEMP CURRENTLY 101...JUST SHORT OF 102 RECORD. FRONT
SHOULD CONTINUE ACROSS AREA THROUGH EARLY EVENING. WILL WAIT TIL
RIGHT BEFORE ZN ISSUANCE TO DECIDE ON POP COVERAGE FOR SRN HALF OF
AREA. DRIER AND SLIGHTLY COOLER AIR WILL BEGIN FILTERING INTO
REGION BY FRI AM. DEWPOINTS WILL FALL BACK INTO THE 60S. HIGHS ON
FRIDAY WILL BE ABOUT 5 DEGREES LOWER THAN TODAYS. THUS HEAT
ADVISORY WILL NOT BE EXTENDED. DRY...SEASONABLE WEATHER ON TAP FOR
THE WEEKEND.

GUIDANCE TEMPS CLOSE AND GENERALLY FOLLOWED.

PRELIM NUMBERS...

MEM 75/94/70/95/69 200
MKL 68/93/63/93/61 200
JBR 71/94/65/94/64 200
TUP 74/96/67/95 65 300

.MEM...NONE

MKZ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:16 PM CDTSevere Thunderstorm WarningMEGHenderson29 min
Aug 10, 2:31 PM CDTSevere Thunderstorm WarningMEGCarroll29 min
Aug 10, 2:39 PM CDTSevere Thunderstorm WarningMEGChester36 min
Aug 10, 3:09 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry51 min
Aug 10, 3:35 PM CDTSevere Thunderstorm WarningMEGMadison40 min
Aug 10, 3:55 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry50 min
Aug 10, 4:21 PM CDTSevere Thunderstorm WarningMEGHenderson39 min
Aug 10, 4:26 PM CDTSevere Thunderstorm WarningMEGHaywood, Madison49 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningMEGHaywood49 min
Aug 10, 5:30 PM CDTSevere Thunderstorm WarningMEGCrockett30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.